Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2025, 3:50 PM MDT for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2025, 3:50 PM MDT (21:50 UTC)
- Expired
- Jun 4, 2025, 4:18 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WUUS55 KABQ 042150
SVRABQ
NMC001-049-057-042230-
/O.NEW.KABQ.SV.W.0113.250604T2150Z-250604T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
350 PM MDT Wed Jun 4 2025
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Bernalillo County in central New Mexico...
Northwestern Torrance County in central New Mexico...
Southwestern Santa Fe County in north central New Mexico...
* Until 430 PM MDT.
* At 350 PM MDT, a severe thunderstorm was located 9 miles southwest
of Tijeras, or 14 miles southeast of Albuquerque, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Eastern Albuquerque, Edgewood, Tijeras, Escabosa, Sedillo, Cedar
Crest, Chilili, Cedar Grove, Ponderosa Pines and Cedro.
This includes Interstate 40 between Mile Markers 167 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.
&&
LAT...LON 3487 10626 3489 10641 3489 10642 3490 10642
3490 10643 3490 10652 3491 10656 3506 10656
3521 10612 3485 10612
TIME...MOT...LOC 2150Z 258DEG 26KT 3497 10647
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer1 follow-up statement
066
WWUS55 KABQ 042218
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
418 PM MDT Wed Jun 4 2025
NMC001-049-057-042228-
/O.CAN.KABQ.SV.W.0113.000000T0000Z-250604T2230Z/
Bernalillo NM-Santa Fe NM-Torrance NM-
418 PM MDT Wed Jun 4 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BERNALILLO,
NORTHWESTERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail,
gusty winds, and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 3487 10626 3489 10641 3489 10642 3490 10642
3490 10643 3490 10652 3491 10656 3506 10656
3521 10612 3485 10612
TIME...MOT...LOC 2150Z 258DEG 26KT 3497 10646
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM MDT, 1 hour 1 minute earlier. Its key messages:
- Updated at 247 PM MDT Wed Jun 4 2025
- Numerous showers and thunderstorms are forecast over northern, central, and eastern areas this afternoon into tonight. Some storms will produce locally heavy rainfall with a risk of flash flooding.
- Drier air will filter over the forecast area from the southwest during the latter half of the week with decreasing coverage of showers and thunderstorms, especially over central and western areas.
- There will be a risk of severe thunderstorms over northern, central, and eastern parts of the forecast area this afternoon into tonight, then mainly over parts of the eastern plains during the afternoon and evening Thursday and Friday, followed by a lower risk of severe storms over the northeast corner of the state Saturday afternoon.
- Moisture will increase again during the first half of the coming week with thunderstorm coverage spreading westward with each day, and a risk of severe storms mainly east of the central mountain chain each afternoon and evening. Some storms will produce gusty winds with little or no rainfall over central and western areas Sunday, then over western areas Monday. Farther east there will be a risk of locally heavy rainfall and burn scar flash flooding, especially during the work week.
Area forecast discussion, Jun 4, 2:49 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 249 PM MDT Wed Jun 4 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 247 PM MDT Wed Jun 4 2025 - Numerous showers and thunderstorms are forecast over northern, central, and eastern areas this afternoon into tonight. Some storms will produce locally heavy rainfall with a risk of flash flooding. - Drier air will filter over the forecast area from the southwest during the latter half of the week with decreasing coverage of showers and thunderstorms, especially over central and western areas. - There will be a risk of severe thunderstorms over northern, central, and eastern parts of the forecast area this afternoon into tonight, then mainly over parts of the eastern plains during the afternoon and evening Thursday and Friday, followed by a lower risk of severe storms over the northeast corner of the state Saturday afternoon. - Moisture will increase again during the first half of the coming week with thunderstorm coverage spreading westward with each day, and a risk of severe storms mainly east of the central mountain chain each afternoon and evening. Some storms will produce gusty winds with little or no rainfall over central and western areas Sunday, then over western areas Monday. Farther east there will be a risk of locally heavy rainfall and burn scar flash flooding, especially during the work week. && .SHORT TERM... (This evening through Thursday night) Issued at 247 PM MDT Wed Jun 4 2025 Several thunderstorms have already begun to develop across western NM as of 2pm, with a couple of storms reaching severe thresholds. Robust 0-6km bulk shear in excess of 50-60kts across south-central NM is the main driving force for sustained updrafts across the region. These showers and storms are forecast to move northeast across central NM through the afternoon and evening hours, then shifting focus into eastern NM through the late afternoon into early overnight hours. With the near record high PWATs (0.81" on the 12z KABQ sounding), efficient rainfall rates are likely with any sustained thunderstorms. This supports a threat of flash flooding across much of the northern half of the state where these storms are heading. This is of concern for the HPCC burn scar later this afternoon and evening, and while storm motions will be fast (25- 30mph), these efficient rainfall rates, combined with very wet antecedent conditions, support the current Flash Flood Watch in effect. Arroyos and poor drainage areas in and around the ABQ and Santa Fe Metro areas may also see increased flow from any storms that move over the area, similar to earlier this week. Strong to severe storms may also develop across the east-central plains as the sufficient bulk shear continues to shift eastward. The main threat from any stronger to severe storm would be damaging winds and large hail. There is a low but non-zero tornado chance as well, given increasing low level SRH as a LLJ kicks in, but storms would need to remain surface based for this threat to manifest. Moving into tomorrow, the moisture shifts eastward, leaving much of western NM dry outside of northern NM given the passing of an upper level disturbance. Another severe weather threat becomes apparent across the eastern plains in the afternoon and evening hours of Thursday. Bulk shear remains impressive, and SBCAPE values rise substantially, potentially breaching 2000 J/kg. However, slight low level subsidence may work to inhibit convective initiation initially, and hi-res models are split on if/when/where the main convection may initiate. SPC has painted far eastern NM into TX in a slight risk, and the current thinking aligns with this. Any cell that is able to mature will be capable of becoming severe, with damaging winds, large hail, and a low tornado threat. Activity may continue into the early overnight hours as well as moisture remains in place and a LLJ kicks in. && .LONG TERM... (Friday through Tuesday) Issued at 247 PM MDT Wed Jun 4 2025 We enter more of a routine eastern plains severe weather pattern Friday and a bit into Saturday. Remnant moisture with the potential development of a dryline, along with sufficient shear and instability, may lead to the development of strong to severe storms, more favored across northeast NM Friday due to an approaching backdoor front providing forcing. Moving into the weekend, isolated to scattered convection across the eastern plains is possible, given the current expected synoptic setup. Alongside that, temperatures are expected to rise near to above average in the southern half of our CWA, with areas such as Socorro and Roswell likely seeing high 90F temperatures by Sunday. Into next week, the upper level pattern becomes a bit uncertain, though the favored scenario is a weak trough forming across CA early next week and tracking eastward towards NM. In addition, another surge of moisture is expected into the state with sequential backdoor fronts. This is likely to drive up precipitation chances, mainly across the northern mountains and the eastern plains. While the fine details are not apparent at this moment, the current setup and thinking leads to some increased confidence in burn scar flash flooding next week, specifically across the HPCC burn scar. && .AVIATION... (18Z TAFS) Issued at 1149 AM MDT Wed Jun 4 2025 Showers and thunderstorms have begun development across the western high terrain of NM. These are beginning to move towards KGUP and KFMN and will continue to do so through 22z. Activity moves east- northeast into the central areas of NM through the late afternoon, affecting many terminals likely between 22z and 02z, and perhaps as late as 04z. Showers and thunderstorms likely to produce gusty and erratic outflow winds, potentially up to 30-35kts. Remnant showers follow the initial batch of thunderstorms across western and central NM, with -SHRA likely to remain across central NM through 06z at least. With storms over the central mountains this evening, outflow- induced brief east canyon winds will be possible, mainly for KABQ. Showers and storms move over eastern terminals through the evening hours and possibly remaining after 06z. The other main concern is the redevelopment of low stratus across eastern NM late tonight, with widespread MVFR ceilings likely, with low to moderate confidence in IFR ceilings, especially near KLVS. && .FIRE WEATHER... Issued at 247 PM MDT Wed Jun 4 2025 Wetting precipitation continues across much of NM today, limiting any concerns of fire weather across the forecast area. Precipitation chances shift into eastern NM through Friday, with western/southwestern NM becoming warmer and drier. This trend continues statewide through the weekend, where RH values in southern and western NM drop into the low teens and single digits by the weekend. With breezy conditions likely, elevated fire weather conditions are possible across the aforementioned area. A backdoor cold front is likely to push into northeast NM Sunday into early next week, replenishing moisture and increasing chances for wetting precipitation across northern and eastern areas, with western and southern areas remaining in elevated fire weather conditions. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 52 78 52 82 / 40 40 0 0 Dulce........................... 42 73 40 78 / 60 40 0 0 Cuba............................ 46 74 48 79 / 40 10 0 0 Gallup.......................... 43 78 43 82 / 20 10 0 0 El Morro........................ 46 76 47 80 / 20 5 0 0 Grants.......................... 45 80 45 85 / 20 10 0 5 Quemado......................... 47 80 48 84 / 10 0 0 0 Magdalena....................... 52 83 55 87 / 10 5 0 5 Datil........................... 48 81 49 84 / 10 0 0 5 Reserve......................... 45 85 46 91 / 0 0 0 0 Glenwood........................ 50 89 52 94 / 0 0 0 0 Chama........................... 40 67 40 73 / 60 40 0 5 Los Alamos...................... 50 74 54 78 / 40 20 0 5 Pecos........................... 48 74 51 79 / 60 20 5 10 Cerro/Questa.................... 45 71 45 76 / 60 20 5 10 Red River....................... 38 61 40 66 / 70 30 5 20 Angel Fire...................... 37 68 38 73 / 60 20 5 10 Taos............................ 43 74 44 79 / 60 10 0 5 Mora............................ 42 73 45 78 / 60 20 5 10 Espanola........................ 50 81 51 86 / 50 10 0 5 Santa Fe........................ 51 75 54 80 / 60 10 0 5 Santa Fe Airport................ 50 79 51 83 / 50 10 0 5 Albuquerque Foothills........... 57 83 60 87 / 30 5 0 5 Albuquerque Heights............. 55 85 59 89 / 30 5 0 5 Albuquerque Valley.............. 54 87 58 91 / 30 5 0 0 Albuquerque West Mesa........... 55 84 59 89 / 30 5 0 0 Belen........................... 53 89 55 93 / 20 5 0 0 Bernalillo...................... 54 85 57 90 / 30 5 0 0 Bosque Farms.................... 52 87 54 91 / 20 5 0 0 Corrales........................ 55 86 58 91 / 30 5 0 0 Los Lunas....................... 53 87 56 92 / 20 5 0 0 Placitas........................ 55 81 58 86 / 40 5 0 5 Rio Rancho...................... 55 84 58 90 / 30 5 0 0 Socorro......................... 58 92 60 97 / 10 5 0 5 Sandia Park/Cedar Crest......... 49 77 53 81 / 40 5 0 5 Tijeras......................... 51 80 55 84 / 40 10 0 5 Edgewood........................ 47 80 50 84 / 40 10 0 5 Moriarty/Estancia............... 45 81 47 85 / 40 10 0 10 Clines Corners.................. 47 76 50 81 / 50 10 0 10 Mountainair..................... 48 81 51 85 / 30 5 0 5 Gran Quivira.................... 48 82 51 86 / 20 5 0 10 Carrizozo....................... 56 86 59 91 / 10 0 5 10 Ruidoso......................... 53 79 56 85 / 10 10 5 20 Capulin......................... 47 72 47 74 / 80 40 30 30 Raton........................... 46 77 46 81 / 60 30 20 20 Springer........................ 48 78 48 82 / 70 20 10 20 Las Vegas....................... 47 75 49 81 / 70 20 10 10 Clayton......................... 53 76 55 78 / 80 30 50 10 Roy............................. 51 75 52 79 / 80 20 30 10 Conchas......................... 57 82 58 87 / 90 30 30 10 Santa Rosa...................... 56 82 56 87 / 80 30 10 10 Tucumcari....................... 57 82 59 86 / 90 30 30 10 Clovis.......................... 59 80 61 89 / 70 50 30 10 Portales........................ 59 81 61 91 / 70 50 20 20 Fort Sumner..................... 59 84 59 91 / 60 40 20 10 Roswell......................... 66 94 65 99 / 30 20 10 20 Picacho......................... 56 89 59 95 / 20 20 5 20 Elk............................. 54 89 57 94 / 20 20 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM MDT this evening for NMZ201-212-214-215- 218-219-229. && SHORT TERM...77 LONG TERM....77 AVIATION...77
In the hours before
Special weather statement, Jun 4, 11:39 AM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1139 AM MDT Wed Jun 4 2025
NMZ201-041815-
Northwest Plateau NM-
1139 AM MDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN JUAN COUNTY
UNTIL 1215 PM MDT...
At 1139 AM MDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Shiprock, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shiprock.
This includes Highway 64 between Mile Markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3666 10904 3667 10905 3688 10905 3699 10890
3682 10872
TIME...MOT...LOC 1738Z 226DEG 14KT 3678 10901
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DPorterSpecial weather statement, Jun 4, 3:04 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Wed Jun 4 2025
NMZ201-042130-
Northwest Plateau NM-
304 PM MDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN JUAN COUNTY
UNTIL 330 PM MDT...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm over
Farmington, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Farmington, Bloomfield, Aztec, Kirtland, Flora Vista and Upper
Fruitland.
This includes the following highways...
Highway 550 between Mile Markers 149 and 165.
Highway 64 between Mile Markers 45 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.
Heavy rains from severe thunderstorms can produce sudden and
dangerous flows in arroyos, ditches and over low water crossings. Do
not attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3666 10797 3671 10832 3691 10825 3687 10791
3686 10793 3685 10793 3684 10794 3682 10795
3681 10797 3679 10797 3678 10796 3677 10794
3677 10792
TIME...MOT...LOC 2104Z 221DEG 10KT 3675 10815
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:30 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 30 min |
| Jun 3, 10:27 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Jun 4, 12:50 AM MDT | Flood Watch | ABQ | Bernalillo, Cibola, Colfax, McKinley, Mora, Rio Arriba and 7 more | 18 hr |
| Jun 4, 11:25 AM MDT | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 65 min |
| Jun 4, 11:39 AM MDT | Special Weather Statement | ABQ | 36 min | |
| Jun 4, 1:21 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 39 min |
| Jun 4, 1:58 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 52 min |
| Jun 4, 2:12 PM MDT | Flash Flood Warning | ABQ | San Juan | 3 hr |
| Jun 4, 2:19 PM MDT | Flash Flood Warning | ABQ | Cibola | 3 hr |
| Jun 4, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 26 min |
| Jun 4, 3:04 PM MDT | Special Weather Statement | ABQ | San Juan | 26 min |
| Jun 4, 3:22 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 38 min |
| Jun 4, 3:37 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Jun 4, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 53 min |
| Jun 4, 4:25 PM MDT | Flash Flood Warning | ABQ | Valencia | 2 hr |
| Jun 4, 4:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| Jun 4, 5:24 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jun 4, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.